Marked alteration of glycemic profile surrounding lanreotide administration in acromegaly: A case report
Whether somatostatin analogs for acromegaly improve or worsen a patient's glycemic profile is controversial. A risk of hypoglycemia should be presumed, especially when patients receive insulin therapy, as the package inserts caution. However, a detailed clinical course of such a case has never been reported in research articles. An 80-year-old Japanese female diabetes patient treated with insulin therapy was diagnosed with acromegaly, and the somatostatin analog, lanreotide, was given. On day 4 of lanreotide treatment, repeated hypoglycemia as a result of exogenous insulin arose and the patient required inpatient care. After lanreotide treatment, the total daily insulin dose could be reduced, but her fasting C-peptide level decreased from 1.6 to 0.4 ng/mL, implying improved insulin resistance and impaired endogenous insulin secretion. In the present case, marked alteration surrounding lanreotide administration was observed; careful co-administration with insulin therapy is required, as the package insert cautions.